Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 230, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 26, 2007, 10:39 PM EDT for Greenbrier County, West Virginia. It was in force for 81 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 10:39 PM EDT (02:39 UTC)
- Expired
- Jul 27, 2007, 12:00 AM EDT
- In force
- 81 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Greenbrier County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 10:43 PM EDT | HAIL 0.75 | Rainelle, WV | |
| Jul 26, 10:54 PM EDT | HAIL 1 | Rainelle, WV | HAIL FROM DIME SIZE TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 270239
SVRRNK
WVC025-270400-
/O.NEW.KRNK.SV.W.0230.070727T0239Z-070727T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 PM EDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL MIDNIGHT EDT
* AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES NORTH OF LEONARD TO 43 MILES SOUTHWEST OF RAINELLE...
OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF RICHWOOD TO 7
MILES NORTHWEST OF MATOAKA...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAINELLE...
DUO...
RUPERT...
MEADOW BLUFF...
WILLIAMSBURG...
LEWISBURG.
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3841 8053 3809 8087 3787 8079 3775 8062
3774 8039 3828 7985
$$
PEM2 follow-up statements
000
WWUS51 KRNK 270305
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1105 PM EDT THU JUL 26 2007
WVC025-270400-
/O.CON.KRNK.SV.W.0230.000000T0000Z-070727T0400Z/
GREENBRIER WV-
1105 PM EDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR GREENBRIER COUNTY...
AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LEONARD TO ASBURY...OR ALONG
A LINE EXTENDING FROM 10 MILES NORTH OF RENICK TO 6 MILES NORTHEAST
OF ALDERSON...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRLEA...FALLING SPRING...LEWISBURG...GREENBRIER RIVER TRAIL...
MAXWELTON...BEARTOWN STATE PARK...FRANKFORD...RORER AND LEWISBURG
AIRPORT.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3841 8053 3809 8087 3787 8079 3775 8062
3774 8039 3828 7985
$$
PEM000
WWUS51 KRNK 270354
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1154 PM EDT THU JUL 26 2007
WVC025-270404-
/O.EXP.KRNK.SV.W.0230.000000T0000Z-070727T0400Z/
GREENBRIER WV-
1154 PM EDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR GREENBRIER COUNTY EXPIRES AT
MIDNIGHT EDT...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3841 8053 3809 8087 3787 8079 3775 8062
3774 8039 3828 7985
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:40 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 26, 9:40 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 940 PM EDT THU JUL 26 2007 .SYNOPSIS... HIGH PRESSURE WILL BE OFF THE MID ATLANTIC COAST TONIGHT. ON FRIDAY AND SATURDAY...A LOW PRESSURE SYSTEM WILL MOVE FROM THE UPPER MISSISSIPPI VALLEY INTO THE OHIO VALLEY. && .NEAR TERM /THROUGH FRIDAY/... MCS CROSSING WV RATHER IMPRESSIVE WITH 76 MPH WIND GUST AT YEAGER AIRPORT. STORMS ARE FOLLOWING ALONG RIDGE OF HIGHER CAPE WHICH RUNS FROM CRW-HSP. 01Z LAPS STILL SHOWS RIBBON OF 2000-2500 J/KG INTO THE VA HIGHLANDS...AND THUS THINK TSTMS WILL CONTINUE UNTIL REACHING END OF AVAILABLE ENERGY B4 WANING. ASIDE FROM MCS...OTHER ACTIVITY WHICH BUBBLED UP ALONG THE BLUE RIDGE HAS DIMINISHED. SOME CAPE STILL SHOWING UP ALONG BLUE RIDGE FROM MEADOWS OF DAN VA TO DEEP GAP NC...AND WILL MAINTAIN CHC POPS THIS AREA FOR A WHILE LONGER. GIVEN MOIST BOUNDARY LAYER...ANTICIPATE FORMATION OF LATE NIGHT FOG...SOME OF WHICH COULD BE DENSE IN THE MTN VALLEYS. DEWPOINTS ARE CONSIDERABLY HIGHER...MUGGY COMPARED TO THE LAST SEVERAL NIGHTS. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... THE UPPER LEVEL CLOSED LOW...WHICH HAS PLAGUED THE AREA THE LAST COUPLE OF DAYS...WILL MOVE FROM THE GREAT LAKES AND OPEN UP OVER THE OHIO VALLEYS FRIDAY. A STRONG SHORT WAVE DEVELOPING OVER THE MID WEST WILL TRACK WITH THIS UPPER LEVEL TROUGH INTO THE OHIO VALLEY. THIS WILL BE THE AREA OF FOCUS FOR SEVERE WEATHER FRIDAY AND FRIDAY NIGHT. OVER THE IMMEDIATE AREA...SCATTERED PULSE STORMS ARE POSSIBLE ONCE AGAIN OVER THE MOUNTAINS. WITH MORE SUNSHINE EXPECTED...TEMPERATURES WILL RETURN TO NORMAL LEVELS. INCREASED POPS AND EXTENDED EAST FOR FRIDAY NIGHT INTO SATURDAY. WENT WITH LIKELY POPS FOR SATURDAY IN THE WEST...WHICH MATCHS UP NICELY WITH GSP AND RLX. CONTINUED CHC POPS FOR SATURDAY NIGHT WITH FRONTAL BOUNDARY DRIFTING SOUTH THRU REGION. && .LONG TERM /SUNDAY THROUGH THURSDAY/... UNSETTLED WEATHER WILL CONTINUE IN THE MEDIUM RANGE. FOLLOWED HPCGUIDE FOR EXTENDED PERIOD WHICH WAS A BLEND OF 00Z ECMWF AND NCEP-GEF ENSEMBLE MEAN. HIGH PRESSURE MOVES ACROSS EASTERN CANADA THIS WEEKEND...AND WEAKENS UPPER LEVEL LOW AS IT BECOMES ABSORBED INTO EASTERN TROF. A COLD FRONT WILL REACH THE WESTERN MOUNTAINS SATURDAY NIGHT INTO SUNDAY AND STALL ACROSS SOUTHEAST U.S. ON MONDAY INTO WEDNESDAY...AS SURFACE WAVES MOVE NORTHEAST ALONG THE BOUNDARY. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... ISOLATED SHOWERS AND STORMS WILL CONTINUE THROUGH THE EVENING HOURS OVER SOUTHEAST WEST VIRGINIA AND NEIGHBORING PARTS OF SOUTHWEST VIRGINIA. ACROSS MOST LOCATIONS...ESPECIALLY ALONG RIVER VALLEYS AND LOW LYING AREAS...MVFR FOG DEVELOPMENT WILL BE COMMON BY MIDNIGHT WITH SOME AREAS REACHING IFR OR LOWER TOWARDS DAWN. VISIBILITIES SHOULD IMPROVE TO VFR BY MID-MORNING ACROSS THE AREA WITH SCATTERED SHOWERS AND STORMS REDEVELOPING IN THE MOUNTAINS IN THE MID-AFTERNOON. FRIDAY NIGHT AND SATURDAY A STRONG SHORT WAVE BRINGS A LOW FROM THE UPPER MISSISSIPPI VALLEY INTO VIRGINA. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY IN THE MOUNTAINS...RESULTING IN MVFR CONDITIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...PM/RCS SHORT TERM...KK/RCS LONG TERM...KK AVIATION...DS/RCS
Hazardous weather outlook, Jul 26, 2:59 PM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 259 PM EDT THU JUL 26 2007 NCZ003>006-019-020-VAZ011-013-014-016>018-022>024-032>035-043>047- 058-059-271900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI- MONTGOMERY-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 259 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING COULD BE STRONG. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001-002-018-VAZ007-009-010-012-015-019-020-WVZ042>045-271900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 259 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING.
In the hours before
Special weather statement, Jul 26, 6:03 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 603 PM EDT THU JUL 26 2007 VAZ010-262345- BLAND- INCLUDING THE CITY OF...BLAND 603 PM EDT THU JUL 26 2007 ...PONDING OF WATER POSSIBLE... A NEARLY STATIONARY THUNDERSTORM WAS OVER THE CENTRAL PORTION OF BLAND COUNTY FROM JUST WEST OF BASTIAN TO JUST WEST OF KIMBERLING. PONDING OF WATER ON ROADS MY OCCUR IN THIS REGION...WHICH INCLUDED THE INTERSTATE 77 CORRIDOR BETWEEN BLAND AND HICKSVILLE. MOTORISTS ARE URGED TO BE ALERT FOR RAPIDLY CHANGING VISIBILITY DUE TO THE HEAVY RAIN...AND ALSO FOR ANY PONDING CONDITIONS WHICH MAY EXISTS.
Local storm report, Jul 26, 6:47 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL BEECH MOUNTAIN 36.21N 81.89W
07/26/2007 E1.00 INCH WATAUGA NC LAW ENFORCEMENT
0430 PM FLASH FLOOD BEECH MOUNTAIN 36.21N 81.89W
07/26/2007 WATAUGA NC LAW ENFORCEMENT
15 GRAVEL ROADS WASHED OUT. MAIN HIGHWAY TO THE MOUNTAIN
CLOSED BY DEBRIS. 2 TO 3 INCHES OF RAIN FELL BETWEEN 330
AND 430 PM LST.
&&
11Special weather statement, Jul 26, 9:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 943 PM EDT THU JUL 26 2007 WVZ042>045-270430- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...BLUEFIELD...HINTON...UNION...LEWISBURG 943 PM EDT THU JUL 26 2007 ...LINE OF STRONG THUNDERSTORMS MOVING TOWARDS FAR SOUTHEAST WEST VIRGINIA... AROUND 1100 PM TO 1130 PM...STRONG THUNDERSTORMS WILL BE NEAR A LINE FROM CAMP CREEK STATE PARK...TO PIPESTEM STATE PARK...TO HINTON...TO RAINELLE AND TROUT WEST VIRGINIA. THE APPROACHING LINE OF STORMS HAS HAD A HISTORY OF LARGE HAIL AND DAMAGING WINDS. IF THE STORMS MAINTAIN THEIR INTENSITY AS THEY PROGRESS INTO THE REGION...SEVERE THUNDERSTORM WARNINGS MAY NEED TO BE ISSUED. DS
Special weather statement, Jul 26, 10:28 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1028 PM EDT THU JUL 26 2007 WVZ042>045-270330- MERCER WV-MONROE WV-GREENBRIER WV-SUMMERS WV- 1028 PM EDT THU JUL 26 2007 AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF RICHWOOD TO 7 MILES SOUTHEAST OF PINEVILLE...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...QUINWOOD AT 1035 PM EDT...RAINELLE AT 1040 PM EDT...RUPERT...AT 1050 PM EDT...CAMP CREEK STATE PARK...SANDSTONE AT 1055 PM EDT...AND EVENTUALLY MOVE INTO THE LEWISBURG AND UNION AREAS BETWEEN 11:00 PM AND MIDNIGHT. WITH THE PASSAGE OF THIS LINE OF STORMS EXPECT WIND GUSTS TO 35 MILES AN HOUR...A HEAVY DOWNPOUR OF RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. 11
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:47 PM EDT | Severe Thunderstorm Warning | RNK | Summers | 73 min |
| Jul 26, 11:01 PM EDT | Severe Thunderstorm Warning | RNK | Mercer | 37 min |
| Jul 26, 11:33 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 55 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.